Alert archive / Massachusetts / Special Weather Statements in 2014

Special Weather Statement, NWS Albany, NY

July 28, 2014Berkshire County, Massachusetts

NWS Albany, NY issued this special weather statement at Jul 28, 2014, 3:08 PM EDT for Berkshire County, Massachusetts. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2014, 3:08 PM EDT (19:08 UTC)
Expired
Jul 28, 2014, 3:45 PM EDT
In force
37 min
Issued by
NWS Albany, NY

County Berkshire County, MA

The radar

The Albany radar (KENX), 86 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WWUS81 KALY 281908
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT MON JUL 28 2014

MAZ001-025-281945-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
308 PM EDT MON JUL 28 2014

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR SAVOY...OR ABOUT 11 MILES NORTHEAST OF PITTSFIELD...AND
MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
SAVOY BY 315 PM EDT
8 MILES SOUTH OF FLORIDA BY 325 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

LAT...LON 4255 7297 4251 7296 4239 7300 4238 7303
      4238 7306 4237 7306 4236 7309 4261 7327
      4268 7298 4267 7298 4266 7295 4263 7294
TIME...MOT...LOC 1908Z 249DEG 18KT 4253 7305

$$
IRL/SND

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 28, 2:16 PM EDT, 52 minutes earlier.

Area forecast discussion, Jul 28, 2:16 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
216 PM EDT MON JUL 28 2014

.SYNOPSIS...
LOW PRESSURE OVER THE SOUTHERN TIER OF NEW YORK...WILL MOVE
NORTHEAST TO NEAR NORTHERN MAINE BY TUESDAY MORNING. THIS WEATHER
SYSTEM WILL BRING CLOUDS AND SHOWERS TO THE ALBANY FORECAST AREA
TODAY. A WEAK RIDGE OF HIGH PRESSURE WILL BRING MAINLY FAIR AND
COOL WEATHER ON TUESDAY. ON WEDNESDAY...MOSTLY FAIR AND COOL
WEATHER IS EXPECTED...BUT AN UPPER LEVEL IMPULSE MAY CAUSE A FEW
AFTERNOON SHOWERS OR THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
...INCLUDED SEVERE THUNDERSTORM WATCH...VALID UNTIL 8 PM...

UPPER IMPULSE PIVOTING EAST NOW EARLY THIS AFTERNOON...AND TWO
DISTINCT AREAS OF VORTICITY SEEN IN RADAR IMAGERY...ONE BETWEEN
RME/GTB AND THE OTHER NEAR BGM. CONVECTION DEVELOPING AND
INCREASING IN COVERAGE ALONG THE LEADING EDGE OF THE DEEPER
CLOUDINESS IN CENTRAL/NORTHERN NY. BREAKS IN THE CLOUDS IN
SOUTHERN AND EASTERN NY AND WESTERN NEW ENGLAND HAS ALLOWED
TEMPERATURES TO WARM A LITTLE MORE THAN CURRENT FORECAST...SO SOME
TEMPERATURE ADJUSTMENTS THROUGH THIS AFTERNOON. ADJUSTING RAIN
CHANCES BASED ON RADAR TRENDS AND INCLUDING WORDING FOR GUSTY
WINDS...SMALL HAIL AND HEAVY RAIN.

UPPER IMPULSES LIKE THIS ONE CAN ENHANCE CHANCES FOR SEVERE
THUNDERSTORMS AND LOCALIZED FLOODING...SO WILL SUGGEST AREAS OF
URBAN AND SMALL STREAM FLOODING IN SOME AREAS...WITH ISOLATED
FLASH FLOODING NOT OUT OF THE QUESTION...BUT NO FLASH FLOOD WATCH
AT THIS TIME. ANTECEDENT RAINFALL HEAVIEST IN WESTERN MA/VT AND
NORTHERN TACONICS OF NY...WHERE PRECIPITATION AMOUNTS SHOULD BE
LESS THAN IN THE SCHOHARIE VALLEY...WESTERN MOHAWK VALLEY AND
EASTERN CATSKILLS.

INTERESTING 12Z SOUNDINGS ACROSS THE REGION WITH OBVIOUS COOLING
ALOFT BETWEEN KBUF AND KALB...SO AGAIN...CHANCES FOR SEVERE ARE
PRESENT BUT SHOULD BE ISOLATED...ALONG AND JUST SOUTH OF THE
LEADING EDGE OF THE UPPER COMMA HEAD AND VORTICITY CENTERS SEEN ON
RADAR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
WITH THE PASSAGE OF THE SYSTEM'S COLD FRONT...THE THREAT FOR
THUNDERSTORMS WILL COME TO AN END. WILL HAVE LINGERING THREAT OF
SHOWERS THROUGH THE EVENING AS THE LOW IS DRAWN NORTHWARD AS THE
SHORT WAVE BECOMES ABSORBED BY THE LARGE CUT OFF LOW CENTERED NEAR
HUDSON'S BAY CANADA. .

WITH THE PASSAGE OF THE SYSTEM COOLER AIR WILL BE DRAWN INTO THE
REGION ON NORTHWEST FLOW. INTO MID WEEK THE REGION WILL BE UNDER A
LONGWAVE TROUGH WITH PIECES OF ENERGY SPINNING ABOUT THE LARGE
CLOSED LOW OVER SOUTHERN CANADA...WHICH WILL BE HARD TO TIME. WHILE
AT THE SURFACE HIGH PRESSURE BUILDS IN. GUIDANCE IS IN AGREEMENT THAT
THE REGION SHOULD BE BETWEEN SHORT WAVES TUESDAY SO EXPECTING A DRY
DAY. HAVE POPS IN FORECAST FOR WEDNESDAY MAINLY TO THE WEST OF THE
HUDSON RIVER VALLEY.

TEMPERATURES WILL AVERAGE BELOW NORMAL FOR LATE JULY BY 5 TO 10
DEGREES.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE WEATHER WILL CONTINUE TO BE SOMEWHAT UNSETTLED DURING THE
EXTENDED PERIOD.

A LARGE CUT OFF UPPER LEVEL LOW WILL REMAIN SITUATED JUST TO OUR
NORTHWEST OVER SOUTHERN CANADA TO START THE LONG TERM PERIOD.
ALTHOUGH THIS UPPER LEVEL LOW WILL BE WEAKENING...IT WILL REMAIN
CLOSE ENOUGH TO THE AREA TO ALLOW FOR CYCLONIC FLOW SHOWERS AND
THUNDERSTORMS FOR THURSDAY AND FRIDAY...ESP DURING THE DIURNALLY
FAVORED AFTERNOON AND EVENING HOURS.  DAYTIME TEMPS WILL BE CLOSE TO
NORMAL...WITH HIGHS IN THE UPPER 70S TO LOW 80S FOR VALLEY
AREAS...AND MINS GENERALLY IN THE 50S TO LOW 60S.

ALTHOUGH THE UPPER LEVEL LOW WILL FINALLY START TO LIFT OUT TO THE
NORTHEAST...ANOTHER IMPULSE DIVING OUT OF THE SOUTH CENTRAL CANADA
WILL MOVE TOWARDS THE GREAT LAKES AND NORTHEAST FOR THE WEEKEND.
THIS WILL STRENGTHEN THE MEAN LONGWAVE TROUGH OVER THE EASTERN
PORTION OF THE CONUS...WHILE A STRONG RIDGE REMAINS IN PLACE ACROSS
THE WESTERN US. THE RESULT WILL BE A CONTINUED THREAT FOR SCATTERED
SHOWERS AND THUNDERSTORMS OVER THE WEEKEND. AGAIN...THE HIGHEST
COVERAGE/BEST CHANCE WILL BE DURING PEAK DAYTIME HEATING.  TEMPS
WILL CONTINUE TO RUN SIMILAR TO THE PAST FEW DAYS...WITH HIGHS RIGHT
AROUND 80 AND LOWS IN THE UPPER 50S TO LOW 60S FOR VALLEY AREAS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
CHANGEABLE FLYING CONDITIONS CAN BE EXPECTED AT ALL TERMINALS OVER
THE NEXT 6-10 HOURS THANKS TO A STRONG STORM SYSTEM MOVING ACROSS THE
AREA.

THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL NEW YORK...THE
CATSKILLS...AND THE MID HUDSON VALLEY. THESE STORMS ARE MOVING
TOWARDS THE NORTHEAST AT 20-30 MPH. WE HAVE INCLUDED THUNDER AT
ALL THE TERMINALS FOR THIS AFTERNOON. THERE IS THE POTENTIAL FOR
MVFR WITH ANY SHOWERS/THUNDERSHOWERS THAT HIT A TERMINAL SITE.

A COLD FRONT SHOULD CLEAR THE AREA BETWEEN 00Z AND 02Z THIS
EVENING. BEHIND THIS FRONT...WESTERLY WINDS WILL TRANSPORT COOLER
AND LESS HUMID AIR INTO THE REGION. THIS WILL END THE THREAT FOR
PRECIP...WITH SURFACE WINDS INCREASING TO AROUND 10-15 KTS WITH A
FEW HIGHER GUSTS FOR THIS EVENING. SOME LINGERING CLOUDS WILL
CONTINUE INTO THE FIRST HALF OF TONIGHT...BUT FLYING CONDITIONS
SHOULD BE VFR FOR ALL SITES. BY LATE TONIGHT...CLOUDS SHOULD
SCATTER OUT AND WINDS WILL START TO DIMINISH SO LOCALIZED FOG IS
A THREAT AT THE TAF SITES.

OUTLOOK...
TUE NIGHT-WED: NO OPERATIONAL IMPACT.  NO SIG WX.
WED NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
THU: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
THU NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
FRI: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
FRI NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
SAT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
SHOWERS ARE LIKELY MUCH OF THE DAY WITH SCATTERED THUNDERSTORMS AS A
A LOW PRESSURE SYSTEM OVER NEW YORK STATE CONTINUES TO MOVE EASTWARD.
THE SYSTEM WILL MOVE OFF TO OUR NORTHEAST TONIGHT ALLOWING COOLER
AIR TO FILTER INTO THE REGION. HIGH PRESSURE WILL BUILD IN AT THE
SURFACE AS WE HEAD THROUGH MID WEEK...HOWEVER ALOFT DISTURBANCES
WILL PASS OVER THE REGION.

&&

.HYDROLOGY...
SHOWERS ARE LIKELY MUCH OF THE DAY WITH SCATTERED THUNDERSTORMS AS A
A LOW PRESSURE SYSTEM OVER NEW YORK STATE CONTINUES TO MOVE EASTWARD.
HEAVY RAINFALL WILL OCCUR WITH SOME STORMS AS THE ATMOSPHERE IS
VERY MOIST WITH DEW POINTS IN THE 60S. HAVE CONTINUED WITH
ENHANCED WORDING IN FORECAST FOR HEAVY RAINFALL.

THE HIGHEST RAINFALL TOTAL ARE EXPECTED MAINLY NORTH OF I-90 WITH
AROUND AN INCH OF ADDITIONAL RAINFALL TODAY. LOCALLY HEAVY RAINFALL
MAY RESULT IN SOME FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
AREAS WHICH HAVE ALREADY RECEIVED A ROUND OF HEAVY RAINFALL WILL
BE THE MOST VULNERABLE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SND/NAS
NEAR TERM...SND/NAS
SHORT TERM...IAA
LONG TERM...FRUGIS
AVIATION...SND
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Jul 28, 1:34 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
134 PM EDT MON JUL 28 2014

CTZ001-013-NYZ032-033-038>042-047>052-058-059-063>066-082-083-291100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE-
EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
134 PM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...T
HE MID HUDSON VALLEY...SOUTHERN TACONICS...EASTERN CATSKILLS...
SCHOHARIE VALLEY...WESTERN MOHAWK VALLEY...CAPITAL DISTRICT...LAKE
GEORGE SARATOGA REGION...AND SOUTHERN ADIRONDACKS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. LARGE HAIL OF 1 INCH OR GREATER IN DIAMETER AND
DAMAGING WINDS ARE THE PRIMARY THREATS. LOCALLY HEAVY RAIN MAY
RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
THUNDERSTORMS ARE EXPECTED TO MOVE EAST AT AROUND 20 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY...FRIDAY AND SATURDAY MAINLY
DURING THE AFTERNOON INTO THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-025-NYZ043-053-054-060-061-084-VTZ013>015-291100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN COLUMBIA-
EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
134 PM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...THE
NORTHERN AND CENTRAL TACONICS OF EASTERN NEW YORK AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. LOCALLY HEAVY RAINFALL WILL OCCUR WITH SOME STORMS WHICH
MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THERE
IS A CHANCE THAT SOME STORMS COULD PRODUCE HAIL AND GUSTY WINDS.
THUNDERSTORMS ARE EXPECTED TO MOVE EAST AT AROUND 20 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY...FRIDAY AND SATURDAY MAINLY
DURING THE AFTERNOON INTO THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 28, 2:46 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
246 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     RICHMOND                42.37N  73.37W
07/28/2014                   BERKSHIRE          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON LENOX RD

&&

EVENT NUMBER ALY1400441

SND
Special weather statement, Jul 28, 2:48 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
248 PM EDT MON JUL 28 2014

NYZ049>054-281930-
EASTERN SCHENECTADY NY-WESTERN ALBANY NY-EASTERN ALBANY NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
248 PM EDT MON JUL 28 2014

...STRONG THUNDERSTORMS IN

  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COLONIE TO DELMAR TO
WESTERLO...OR ALONG A LINE EXTENDING FROM COLONIE TO DELMAR TO 14
MILES SOUTHWEST OF DELMAR...AND MOVING EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
DELMAR BY 255 PM EDT
ALBANY BY 300 PM EDT
LOUDONVILLE AND LATHAM BY 305 PM EDT
COHOES...WATERVLIET...SELKIRK AND RENSSELAER BY 310 PM EDT
WATERFORD AND TROY BY 315 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

LAT...LON 4285 7359 4266 7355 4251 7354 4243 7408
      4265 7399 4286 7395
TIME...MOT...LOC 1847Z 270DEG 17KT 4275 7386 4264 7387
          4246 7398

IRL/SND
Local storm report, Jul 28, 2:50 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
250 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     WEST STOCKBRIDGE        42.35N  73.37W
07/28/2014                   BERKSHIRE          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON LENOX RD

&&

EVENT NUMBER ALY1400442

SND
Special weather statement, Jul 28, 2:51 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
251 PM EDT MON JUL 28 2014

NYZ040-047-281915-
MONTGOMERY NY-SCHOHARIE NY-
251 PM EDT MON JUL 28 2014

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR RICHMONDVILLE...OR ABOUT 6 MILES WEST OF COBLESKILL...
AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
COBLESKILL BY 305 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

LAT...LON 4282 7466 4286 7442 4261 7429 4261 7464
      4274 7467 4279 7467
TIME...MOT...LOC 1851Z 250DEG 18KT 4269 7459

IRL/SND
Local storm report, Jul 28, 2:59 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     TSTM WND DMG     1 E WEST STOCKBRIDGE    42.35N  73.35W
07/28/2014                   BERKSHIRE          MA   AMATEUR RADIO

            TREE ON CAR

&&

EVENT NUMBER ALY1400443

SND
Special weather statement, Jul 28, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT MON JUL 28 2014

MAZ001-025-281945-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
308 PM EDT MON JUL 28 2014

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR SAVOY...OR ABOUT 11 MILES NORTHEAST OF PITTSFIELD...AND
MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
SAVOY BY 315 PM EDT
8 MILES SOUTH OF FLORIDA BY 325 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

LAT...LON 4255 7297 4251 7296 4239 7300 4238 7303
      4238 7306 4237 7306 4236 7309 4261 7327
      4268 7298 4267 7298 4266 7295 4263 7294
TIME...MOT...LOC 1908Z 249DEG 18KT 4253 7305

IRL/SND

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:37 AM EDTSpecial Weather StatementALYSaratoga, Schenectady38 min
Jul 28, 4:04 AM EDTSpecial Weather StatementALYSaratoga, Washington26 min
Jul 28, 4:16 AM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Warren, Washington44 min
Jul 28, 1:06 PM EDTSpecial Weather StatementALYColumbia24 min
Jul 28, 1:13 PM EDTSpecial Weather StatementALYMontgomery32 min
Jul 28, 1:27 PM EDTSpecial Weather StatementALYSchoharie33 min
Jul 28, 1:29 PM EDTSpecial Weather StatementALYColumbia46 min
Jul 28, 1:53 PM EDTSpecial Weather StatementALYAlbany, Schenectady52 min
Jul 28, 1:59 PM EDTSevere Thunderstorm WarningALYColumbia46 min
Jul 28, 2:28 PM EDTFlash Flood WarningALYColumbia4 hr
Jul 28, 2:48 PM EDTSpecial Weather StatementALYAlbany42 min
Jul 28, 2:51 PM EDTSpecial Weather StatementALYSchoharie24 min
Jul 28, 3:12 PM EDTSpecial Weather StatementALYSchoharie33 min
Jul 28, 6:34 PM EDTSpecial Weather StatementALYWashington41 min
Jul 28, 7:43 PM EDTAreal Flood AdvisoryALYSaratoga, Warren, Washington3 hr
Jul 28, 7:27 AM EDTSpecial Weather StatementALYBennington, Windham63 min
Jul 28, 8:32 AM EDTSpecial Weather StatementALYBennington, Windham58 min
Jul 28, 3:35 PM EDTFlash Flood WarningALYWindham6 hr
Jul 28, 3:47 PM EDTSpecial Weather StatementALYWindham28 min
Jul 28, 7:05 PM EDTRiver Flood WarningALYWindham3 hr
Jul 28, 5:55 AM EDTSpecial Weather StatementALYBerkshire35 min
Jul 28, 6:07 AM EDTAreal Flood AdvisoryALYBerkshire3 hr
Jul 28, 2:29 PM EDTSpecial Weather StatementALYBerkshire46 min
Jul 28, 4:12 PM EDTSpecial Weather StatementALYBerkshire33 min

Nearby

Special Weather Statements in Massachusetts, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.